Alert archive / North Dakota / Red Flag Warnings in 2006

Red Flag Warning 2, NWS Bismarck, ND

May 13, 20065 counties in North Dakota

NWS Bismarck, ND issued this red flag warning at May 13, 2006, 1:59 PM MDT for 5 counties in North Dakota. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 13, 2006, 1:59 PM MDT (19:59 UTC)
Expired
May 13, 2006, 7:00 PM MDT
In force
5 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Golden Valley County, ND, Slope County, ND

The radar

The Bismarck radar (KBIS), 199 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2006-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2006-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1607 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-71 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KBIS 131959
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
259 PM CDT SAT MAY 13 2006

...RED FLAG WARNING FAR SOUTHWEST THROUGH EARLY EVENING...

.NORTHWEST WINDS OF 20 TO 30 MPH AND HUMIDITIES TO AROUND 20
PERCENT HAVE DEVELOPED OVER FAR SOUTHWEST NORTH DAKOTA...PRODUCING
HAZARDOUS FIRE WEATHER CONDITIONS. THE HAZARDOUS FIRE WEATHER 
CONDITIONS WILL PERSIST INTO EARLY THIS EVENING.

NDZ031-032-040-043-044-140100-
/O.NEW.KBIS.FW.W.0002.060513T1959Z-060514T0100Z/
GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN-ADAMS-
159 PM MDT SAT MAY 13 2006

...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING 
FOR LOW HUMIDITIES AND GUSTY NORTHWEST WINDS...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

GUSTY NORTHWEST WINDS OF 20 TO 35 MPH HAVE DEVELOPED OVER
SOUTHWEST NORTH DAKOTA. THESE STRONG WINDS...COMBINED WITH
RELATIVE HUMIDITIES DOWN TO AROUND 20 PERCENT WILL PRODUCE
HAZARDOUS FIRE WEATHER CONDITIONS OVER SOUTHWEST NORTH DAKOTA
THROUGH EARLY THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
TWH
1 follow-up statement
000 
WWUS83 KBIS 140054
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
754 PM CDT SAT MAY 13 2006

NDZ031-032-040-043-044-140200-
/O.EXP.KBIS.FW.W.0002.000000T0000Z-060514T0100Z/
GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN-ADAMS-
654 PM MDT SAT MAY 13 2006

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING. WINDS
HAVE DECREASED ACROSS THE WARNING AREA AND HUMIDITIES HAVE
INCREASED. CONDITIONS WILL CONTINUE TO IMPROVE RAPIDLY AFTER SUNSET. 

$$
JF

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at May 13, 10:15 AM MDT, 3 hours 44 minutes earlier.

Area forecast discussion, May 13, 10:15 AM MDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1115 AM CDT SAT MAY 13 2006

.UPDATE...
PREVIOUS FORECAST IN PRETTY GOOD SHAPE BUT WILL UPDATE FOR LATEST
WIND AND CLOUD TRENDS. FORECAST SOUNDINGS SHOW A LITTLE CAPE THIS
AFTERNOON BUT ONLY IN A SHALLOW LAYER. RADAR COVERAGE OVER NORTHWEST
THROUGH CENTRAL WAS PRETTY IMPRESSIVE AN HOUR AGO OR SO BUT RETURNS
THINNING A BIT. WILL REMOVE MENTION OF THUNDER AND KNOCK BACK PRECIP
TO ISOLATED SHOWERS. EVEN IN THE FAR EASTERN CWA RETURNS ARE
DIMINISHING SO ISOLATED WORDING SHOULD WORK HERE AS WELL.

&&

.PREVIOUS DISCUSSION...

.SHORT TERM...TODAY THROUGH MONDAY NIGHT...

LARGE LOW PRESSURE SYSTEM OVER THE GREAT LAKES IS FORECAST TO
PERSIST AND KEEP CLOUDS AND A CHANCE OF DAYTIME SHOWERS OVER EASTERN
COUNTIES THROUGHOUT THE SHORT TERM PERIOD. ITS INFLUENCE OVER NORTH
DAKOTA WANES A BIT BY MONDAY AS THE LOW DRIFTS SOUTHEASTWARD.

MEANWHILE...CURRENT SHOWERS/THUNDERSTORMS FROM SOUTHERN SASKATCHEWAN
THROUGH SOUTHEASTERN MONTANA AND WESTERN SOUTH DAKOTA ASSOCIATED
WITH A SHORTWAVE CONSISTING OF A STRONG VORT MAX OVER SOUTHERN
SASKATCHEWAN WHICH TRAILS SOUTHWARD. THE SOUTHERN END OF THE
PRECIPITATION IS ALONG THE NOSE OF THE UPPER LEVEL JET. THE
NORTHWEST TO SOUTHEAST ORIENTED JET IS PROGGED TO MOVE ACROSS THE
DAKOTAS TODAY. LIFTED INDEX INDICATES INSTABILITY OVER WESTERN NORTH
DAKOTA THIS MORNING...AND CENTRAL/EASTERN NORTH DAKOTA THIS
AFTERNOON. THE VORT MAX CURRENTLY OVER SOUTHERN SASKATCHEWAN IS
PROGGED TO MOVE SOUTHEAST ACROSS CENTRAL NORTH DAKOTA TODAY. WILL
ADD A CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE
FORECAST AREA TODAY.

KEPT MAX TEMPERATURES HIGHER OVER WESTERN NORTH DAKOTA...AND MIN
TEMPERATURES LOWER IN THE WEST. ALSO KEPT DEWPOINT TEMPERATURES AND
CLOUD COVER HIGHER IN THE EAST.

.LONG TERM...TUESDAY THROUGH SATURDAY NIGHT...
LONG TERM FORECAST DOMINATED BY WHAT IS FORECAST TO BE A STABLE
PATTERN OF LOW OFSHR PAC NW...RIDGE OVER WESTERN ROCKIES AND LOW
OVER GREAT LAKES. THIS LEAVES WESTERN AND CENTRAL NORTH DAKOTA WITH
MAINLY DRY AND MILD CONDITIONS UNDER NORTHWEST FLOW OF ROCKIES
RIDGE. SHORT WAVES IN THE FLOW AND OCCASIONAL BRIEF WESTWARD WOBLLES
OF GREAT LAKES LOW MAY BRING COOLER AND DAMPER CONDITIONS AT TIMES
BUT FOR NOW WILL CONTINUE ONGOING DRY FORECAST. SIGNIFICANT ENERGY
IN 50H FLOW IS POISED NORTH OF BORDER ON NEW DAY 8 ON GFS BUT WILL
LEAVE NEW DAY DRY FOR NOW.

OVERALL ONLY MINIMAL CHANGES TO THE INHERITED LONG TERM GRID
PACKAGE.
&&
.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TWH
Hazardous weather outlook, May 13, 4:12 AM MDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
512 AM CDT SAT MAY 13 2006

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-141015-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
512 AM CDT SAT MAY 13 2006 /412 AM MDT SAT MAY 13 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JV

Nearby

Red Flag Warnings in North Dakota, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.